MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the diu300 model intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).Due to complaints of patient having 2.75d of residual astigmatism, the iol was explanted in a secondary surgical procedure on (b)(6) 2024.It was also reported cylindrical correction was over power, inducing atr astigmatism (2.00 diopters of cylinder @ 180 degrees).The explanted iol was replaced with a diu150 21.5 diopter iol.There was no serious patient injury and no vitrectomy however, the incision was enlarged and planned sutures were required.It is unknown if the planned sutures were used as a prophylactic measure as response provided was na.Patient status post-lens exchange was reported as iol on intended axis.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-5 patient ethnicity: unknown as patient declined to answer.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 22-may-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the lens was received in a specimen cup.The lens was inspected under magnification.The complaint device was received cleaned and presented with cosmetic damage to the optic body.Complaint issue "unexpected postop refraction" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issue could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19373084
Report Number3012236936-2024-000139
Device Sequence Number20764436
Product Code MJP
UDI-Device Identifier05050474747760
UDI-Public(01)05050474747760(17)250819
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberDIU300
Device Catalogue NumberDIU300U220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight124 KG
Patient RaceWhite